MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / distributor - during the procedure (mitral valvuloplasty), the physician noticed the balloon ruptured under fluoroscopy.The balloon was successfully removed through the sheath and the product was saved for evaluation.
 
Additional Manufacturer Narrative
The device was reported as being saved for evaluation, but has not been returned to the manufacturer.The catheter was being used for mitral valvuloplasty, which is an off-label use for this catheter.A review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A review of the balloon component lot number shows there are no other complaints associated with the balloon used on this lot of catheters.A comparative catheter was tested.This catheter was the same balloon diameter but had a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter did not burst until 3.5 atm, which is more than the labeled rated burst pressure of 2.0 atm, and labeled nomimal pressure of 1.5 atm.

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key15462865
Report Number1318694-2022-00011
Device Sequence Number12481070
Product Code LIT
UDI-Device Identifier04046964339257
UDI-Public04046964339257
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number105
Device Catalogue NumberPDC532
Device Lot NumberTT-14743
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2022
Initial Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown